Jump to content
Altostrata

What is withdrawal syndrome?

Recommended Posts

torvikk   
torvikk

How do you discern withdrawal-depression from primary (returning) depression? I'm in 3rd week zero and have the horrible lethargy/fatigue and I know it well from my depression history. I fear it will not go away because it is the condition I started taking the med for - in which case it would be better to start taking the med again right away.

Share this post


Link to post
Share on other sites
scallywag   
scallywag

Welcome torvikk.

 

Many psychotropic drugs cause withdrawal; the symptoms of withdrawal are very similar to original conditions. Have you read this thread from the beginning? First post by Altostrata

 

Please start a thread in the Introductions and Updates Forum.  People are more likely to see and your question there.

 

Some questions for you to answer in your first post in your Introduction thread:

 

What drugs did you take?  How much?  When was your last one?

Did you just stop taking it or did you gradually reduce to zero? 

If you gradually reduced, how long did you take to get to zero?

 

You can write that information in your post and in a signature.  Please create a signature. When it appears below every post you make, it will help others to understand and help you.   Instructions on Making a Signature .

Share this post


Link to post
Share on other sites
reachingforthestars   
reachingforthestars

I read about neurogenesis and looks like there are only few areas in the brain that can grow new neuron. 

 

"Neurogenesis does not occur everywhere in the brain but is evident in the hippocampus and olfactory bulb and perhaps in the cerebral cortex. New neurons are born not from mature nerve cells but rather develop from neural stem cells that remain in our brains throughout life. "

 

I have speculated that maybe there are two types of damage(or probably more). I feel that at first my WD symptoms were due to neurotransmitter deficiency since my body and brain had to adapt different serotonin levels with SSRI and then without SSRI. 

I feel that my receptors weren't desensitized at that point since I was so full of emotions.

But when I updosed and had bad reaction to it I lost those emotions and I think that due to updosing my receptors also became desensitized. So now I have both altered levels of neurotransmitters due to SSRI and desensitized receptors due to updosing.

 

I have tried to find studies about desensitized receptors becoming sensitized again but haven't find any... 

 

Sorry my clumsy English I hope you can comprehend what I'm trying to say...

Share this post


Link to post
Share on other sites
scallywag   
scallywag

frustratedgirl: I've moved your post to a new Introduction topic. Here is the link: frustratedgirl: escitalopram.

 

Please ask questions, record symptoms, and post updates there. It's best to keep all that kind of information in one place.

Share this post


Link to post
Share on other sites
OCDee   
OCDee

I waned to pose a question as to the length of time it took for aome people to show sihns and symptoms of discontinuation ot withdrawal symptoms. I was completwly symtpom free for about a year and have trouble guaging whether or not the symtpoms I am having, particularly insomnia are from discontinuation or not. I began having anxiety and depression about 11 months after discontinuation and insommia almost 14 months after discontinuation. I figure taking to this thread and asking others what they went through may help me find answers.

Share this post


Link to post
Share on other sites
Lawyerliz   
Lawyerliz

Interesting. My stress was Trump winning the election. Was doing pretty ok, but that knocked me for a loop And he's going to be around for 4 years (at least). My PA says a lot of her clients were affected this way! Not under my control of course.

Share this post


Link to post
Share on other sites
Jayjohnny   
Jayjohnny

Interesting. My stress was Trump winning the election. Was doing pretty ok, but that knocked me for a loop And he's going to be around for 4 years (at least). My PA says a lot of her clients were affected this way! Not under my control of course.

Hate to break it to you but 4 years will more than likely be 8 for you!

Share this post


Link to post
Share on other sites
Bluebird2009   
Bluebird2009

I truly believe there are things that we can do to help ourselves be more at ease when we are in some stages of withdrawal. I am a firm believer in meditation and/or deep relaxation as I have found it to be helpful in almost all stages of withdrawal and it was indeed the first thing I ever noticed to make an almost unnoticeable change in my suffering. The more I did it the more noticeable the change was it was in no way a miracle but small moves towards healing need to be honored and sought if we are going to survive this wd syndrome and get to a more stable place. Yes it can be that bad and I do not want to harp on that.... but we need things to see us through this. Deep relaxation was one of those things for me... the book " The Power of Now" helped me greatly with my perspective at one point so much so you will see my recommending it all over the internet to help people survive withdrawal. How much we heal is an unanswered question how much we suffer can be helped by some things we choose sometimes...not always. An important fact as surviving this is the most important thing at the end of the day.sadly not everybody makes it out.. if we are going to survive we need to have tools to help us.

Understanding what is going on is part of the tool box in my opinion this area is still lacking but some head way has been made.

 

I want any new person who comes to this thread to be hopeful but not foolish... it will be challenging to get through this. Some things that will help are understanding and some tools to try. Please heed the warning of those who came before you... we/they learned by doing and have no reason to tell you any lies if we say to start supplement low it is because we suffered from not doing so... if we say taper has to be better than cold turkey it is because we have done cold turkey... let our mistakes help you to not make the same ones.. to lessen your suffering and increase your odds of a more complete recovery. The only motive we have to be here is to help other people not have to go through the pain we have lived... well that is my reason... I think it is the same for others and support.

 

We are all learning from each other lets try to be as kind as we call everybody hurts.

 

Tools to help you:

http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/

 

Journals to learn from:

http://survivingantidepressants.org/index.php?/forum/16-from-journals-and-scientific-sources/

peace

Have you recovered??

Share this post


Link to post
Share on other sites
Lilu   
Lilu

Antidepressant Discontinuation syndrome guide to clinicians from David McAuley, Pharm.D

This gives me some hope that there are professionals out there trying to educate clinicians about antidepressants and withdrawal. Unfortunately, he also mentions the magical 2 weeks number of withdrawal and recommends a 25% taper rate. But otherwise this is quite comprehensive.

http://www.globalrph.com/discontinuation_syndrome.htm

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.